Skip to content

Yesterday, Today, and Tomorrow

January 30, 2011

Yesterday

Well, I promised an update on Joe’s birthday and suffice to say, it was wonderful and he had a good day.  He was able to cook dinner and celebrate his day with family and friends.  This, as you may well understand, was an unexpected treasure.

The following days, however, brought more pains and ever increasing and even new side effects.

Curling Toes:

Joe has noticed that his toes are curling more now than ever before. No one will acknowledge that the curling toes have anything to do with tendon damage, but my question is: “How could it not?”  Tendons connect the toes to the feet and his toes NEVER curled before.  But over the past year his toes have become more and more bent to the point that they rub inside his shoes.  He always had very narrow feet for such a tall (6’3″) man wearing narrow width New Balance shoes for work and play.  Then he had to start wearing the average width and now, the last pair of shoes he bought in December, wide width — just to feel comfortable in his shoes.

Memory issues

We were married a seven years ago in a civil service, but had never had our marriage blessed by the church.  Joe’s mom really wanted that to happen and last December, I was able to clear some obstacles and we were able to have our marriage blessed in a nice little ceremony with some of Joe’s family present.  A couple of weeks ago, we were at church and the priest was talking about the sacrament of marriage.  Joe looked at me and said “We really need to schedule the marriage blessing with him.”  Frankly this little “memory blip” terrified me.

Joe has had memory blips before — sometimes he forgets where he put the keys or his cell phone or wallet – or he forgets that he has already been to the grocery store – these aren’t so frightening – but a big event – we had a ceremony, dinner and the event lasted pretty much all afternoon – just seemed like WTF?

I reminded him of the day and then he remembered – the event safely stored in his cells, but the fact that for probably two – three minutes, he didn’t remember having done something that had been such a big issue was frightening.

The Latest:  Nosebleed

Last night, quite suddenly, Joe developed a nosebleed.  I am particularly affected by nosebleeds because my Mom used to get them due to her chronic suffering from Hepatitis C.  As her liver degenerated due to the disease, she began to develop more and more nosebleeds.  I have, for some time now, been concerned over the amount of acetaminophen that Joe is prescribed in conjunction with his Lortabs… the doctor has refused to take him off the combined hydrocodone/acetaminophen drug and just give him the hydrocodone for pain relief, saying that the acetaminophen “controls” the amount of hydrocodone Joe takes. For what it is worth, that is true, because Joe doesn’t want any further damage to his already-ravaged body so he watches closely to make sure he doesn’t overdose on acetaminophen. I belive that it is just laziness on the part of the physician that he “controls” the hydro by running the risk of liver damage.  This new development makes me all the more concerned that liver damage is in our future.

Emotional Stress

Over the past month, Joe has lost several people who were close to him… first, my uncle Herb passed away at the end of December at the age of 93 of complications from prostate cancer. We had not been able to travel to see him for several years and this first death hit Joe pretty hard.  It made him start thinking about his own mortality and the quality of his life between now and the end of life.  This set the stage for his 56th birthday on January 16.  He, like so many people do when they pass the mid-point of the fifties “did the math” and realized that he had far fewer days in front of him than he had behind.  This sent him into an emotional tailspin that lasted until the second death in our family… Joe’s uncle Ron.  Uncle Ron died last week (at 83) after having shoveled his snow-covered drive and sidewalks and suffering a heart attack.  Although Joe had talked to his uncle many times, we hadn’t seen him in several years, despite the fact that he only lives 40 or so miles away. The second tailspin began – the primary reason, over the past couple of years, we haven’t seen either of these now-passed uncles was because we really couldn’t because of Joe’s health issues.

Within a day of Uncle Ron’s passing, another extended family member – a brother-in-law of one of Joe’s brothers – died of ALS – he was 63.  This only continues the tailspin – someone so close in age passing away of such a terrible disease.  Today is Don’s wake and Joe doesn’t feel he can attend because he is in such pain.

This is the kind of thing that has been happening for the past two years – some family event – good or bad – wedding or funeral – picnic or wake – happens and Joe is having a bad day and can’t attend, despite all his good intentions and desires.  This not only add stress to his life, but it tears away slowly but surely at the quality of his life.

Tomorrow

We have a number of things planned over the next few months.  We want to make a trip to see my aunt and my brother, a dear friend has a milestone birthday in June, we want to visit our daughter, we want to go to the family reunions planned for the summer… The saddest part is that we aren’t even sure if we can go to the funeral tomorrow.  Not only will it depend on Joe’s overall condition, but it will depend on weather conditions as well – we’re slated for another snow/ice storm to come in tonight.

The only real relief we have is of our own making – hope. Hope that it will be a good day tomorrow and not a bad one.

All Our Tomorrows

The terrible truth of these horrible drugs – ciprofloxacin and levofloxacin and all the other “floxins” – is that they affect the quality of one’s life.  A drug that is supposed to “cure” you of an infection isn’t supposed to take your living life away from you. I understand that many drugs have side effects that are unpredictable. I have read the flames coming from people who are too cowardly to put their names on their flames.  These flamers would have you believe that if we don’t want to be “cured” we can just not take the medicine and “just die”.  They would blame the victim as so many other victims of other crimes have been blamed.  The thing is, my husband didn’t have a choice. No one, not the doctors, the nurses, the hospital pharmacist, or the retail pharmacist warned him about the possible side effects.  The first time he received these drugs was in the hospital thus there was no package insert to read and contemplate and agree or object to… just a bag of poison appearing on the IV rack. No one listened when he told them he hurt. And no one listens even today as he tries to get his doctors to understand that he was not an unhealthy, pain riddled, toe curled man when this started in spite of his diabetes! They all want to make this about the diabetes ONLY.

Well… I believe it is about the diabetes.  It is about how fluoroquinolones react with the underlying health conditions of a patient.  It is about how Big Pharma didn’t do their homework to understand how this class of drugs could damage an individual with the underlying health condition of diabetes.

Please understand that I am not saying that these drugs will only damage people with underlying health conditions – I am not! These drugs are dangerous and should only be used as the last line of defense against an infection.  Too many have been harmed by just a pill or two to deny that they are harmless.  Too many more have been harmed by the direct infusion of these poisons into their blood stream.  (I have only recently discovered another person’s blog about this type of damage.)

Please if you are reading this or anyone else’s blog, if you or someone you know has been poisoned by this drug, do something! Start your own blog.  Join the Facebook pages.  Most importantly, post your experience with Med-Watch. (see links below) We must raise the consciousness of the public about this horrible toxin that is being handed out like mints in our doctor’s offices and pharmacies.  We must raise the consciousness of the public that you can be given this drug without your knowledge of its side effects.  You may, like so many of us, feel like we are waving our lanterns in the darkest night – but someone else will see it – and then someone else – and then someone else…

© 2011

  • Facebook: Fluoroquinolone Toxicity Group
  • Facebook: Levaquin, Cipro, Avelox, Floxin
  • Facebook: Fibroquins Levaquin
  • Medwatch

  • Advertisements
    No comments yet

    Leave a Reply

    Fill in your details below or click an icon to log in:

    WordPress.com Logo

    You are commenting using your WordPress.com account. Log Out /  Change )

    Google photo

    You are commenting using your Google account. Log Out /  Change )

    Twitter picture

    You are commenting using your Twitter account. Log Out /  Change )

    Facebook photo

    You are commenting using your Facebook account. Log Out /  Change )

    Connecting to %s

    %d bloggers like this: